MAUDE Adverse Event Report: BIOMET MICROFIXATION RAPIDFLAP (TM) SYSTEM 12MM RAPIDFLAP SPINDOWN CLAMP12MM X 32MM; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE

BIOMET MICROFIXATION RAPIDFLAP (TM) SYSTEM 12MM RAPIDFLAP SPINDOWN CLAMP12MM X 32MM; PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported the clamp fractured during a procedure.The procedure was completed using other clamps.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The rf spindown clamp 12mm (item# 75-1020, lot# 486410) was returned for investigation.The clamp showed clear signs of use, with the post fractured near the t-handle.The fracture occurred on the smooth section of the post, opposed to the threaded section and was located near the step change.The clamp was returned with the outer plate spun almost all the way down onto the post, near the bottom inner plate.This is indicative that the plates were likely clamped down on the patient's bone.The dhr was reviewed for this product; no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint for this item# 75-1020, lot# 486410.The most likely underlying cause of the fracture is excessive force during application, beyond what the device was designed to encounter.It is possible that this was due to over-torqueing or off-axis force application.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d4 expiration date d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h4 device manufacturer date h6 method code h6 results code h6 conclusions code h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
RAPIDFLAP (TM) SYSTEM 12MM RAPIDFLAP SPINDOWN CLAMP12MM X 32MM
Common Device Name
PLATE, CRANIOPLASTY, PREFORMED, NON-ALTERABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10320800
Report Number0001032347-2020-00327
Device Sequence Number14197857
Product Code GXN
UDI-Device Identifier00841036058586
UDI-Public00841036058586
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberN/A
Device Catalogue Number75-1020
Device Lot Number486410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1